Purpose: To report a case of hemorrhagic occlusive retinal vasculitis (HORV) secondary to intraocular toxicity due to inadvertent intraocular injection of gentamycin.
Methods: A 21-year-old woman was referred to our department because of severe ocular pain and sudden visual loss in her left eye after she received a subconjunctival gentamycin injection for chronic infectious keratitis.
Results: At presentation, best-corrected visual acuity was 20/20 in the right eye and counting fingers in the left eye. Fundus examination showed diffuse intraretinal and perivascular hemorrhages, vascular cuffing, white-centered hemorrhages, and diffuse retinal edema. Fluorescein angiography confirmed occlusive retinal vasculitis with capillary nonperfusion and spectral-domain optical coherence tomography revealed ischemic macular edema. The clinical diagnosis was compatible with HORV secondary to retinal toxicity due to high dose of intraocular gentamycin.
Conclusions: We report a case of HORV secondary to inadvertent subconjunctival gentamycin injection. Ocular perforation and high dose of intravitreal gentamycin administration should be considered as a potential cause of HORV following subconjunctival injection.